Alert archive / Idaho / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 1, NWS Pocatello, ID

April 14, 2002Blaine County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Apr 14, 2002, 1:25 PM MDT for Blaine County, Idaho. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2002, 1:25 PM MDT (19:25 UTC)
Expired
Apr 14, 2002, 2:15 PM MDT
In force
50 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Blaine County, ID

What was reported inside it

TimeReportWhereRemark
Apr 14, 1:30 PM MDTThunderstorm Wind 60 EBellevue, ID

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2002-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2002-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 141925
SVRPIH
IDC013-142015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
124 PM MDT SUN APR 14 2002

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH-CENTRAL BLAINE COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF BELLEVUE

* UNTIL 215 PM MDT

* AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF BELLEVUE...OR ABOUT 17
  MILES NORTH OF SHOSHONE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF BELLEVUE AT 210 PM MDT

WIND GUSTS TO 60 MPH...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ARE 
ALL POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4320 11460 4319 11430 4320 11363 4368 11406

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:10 AM MDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 14, 10:10 AM MDT, 3 hours 15 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1010 AM MDT SUN APR 14 2002

SFC FRONT EXTENDING THROUGH THE CENTRAL MOUNTAINS BACK INTO SW
IDAHO.  FRONT WILL PUSH EAST THIS AFTERNOON AND LOOKS TO PASS
THROUGH MOST OF SOUTHEAST ID THIS AFTERNOON.  FRONTAL BOUNDARY MAY
LINGER OVER SOUTHEAST HIGHLANDS TONIGHT.  BOTTOM LINE FOR FORECAST
IS VERY WINDY CONDITIONS FOR MOST AREAS THIS AFTERNOON AND EVENING.
PLENTY OF MOISTURE AVAILABLE AND LI OF -2 TO -3 THIS AFTERNOON WILL
RESULT IN DEVELOPMENT OF RAIN SHOWERS AND THUNDERSTORMS.  SHOWERS
HAVE ALREADY DEVELOPED OVER THE CENTRAL MOUNTAINS AND ALSO IN
SOUTHWEST ID. EXPECT PRECIP TO SPREAD EAST INTO REST OF FORECAST
AREA BY EARLY AFTERNOON.  WINDS IN PORTIONS OF THE SNAKE RIVER PLAIN
ALREADY WELL INTO WIND ADVISORY CATEGORY WITH STRONGEST WINDS IN
VICINITY OF INEEL WITH SUSTAINED WINDS IN THE 3O TO 38 MPH RANGE.
ALREADY UPDATED FORECAST TO REFLECT AFTERNOON CONDITIONS AND TO BUMP
HIGH TEMPS UPWARD A FEW DEGREES DUE TO DECREASED CLOUD COVER IN
ADVANCE OF SFC FRONT.  NO ADDITIONAL UPDATES AT THIS TIME.

DSH

KSFX...OPERATIONAL...VCP 21.

BYI 66/40/52 644

.PIH...A WIND ADVISORY HAS BEEN ISSUED.  SEE LATEST BULLETIN FOR
DETAILS.

PIH WW 064/035 050/028 052 04644

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:54 PM MDTSevere Thunderstorm WarningPIHBlaine, Butte21 min
Apr 14, 2:21 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Butte, Jefferson39 min
Apr 14, 3:00 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power45 min
Apr 14, 3:10 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Fremont, Jefferson, Madison50 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.